MAUDE Adverse Event Report: MEDICAL COMPONENTS, INC. 5F DIGNITY CT PORT

MEDICAL COMPONENTS, INC. 5F DIGNITY CT PORT
Model Number MICTI50041M
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code Extravasation (1842)
Date of Event 01/04/2024
Type of Reportable Event Malfunction
Event or Problem Description
Patient with dignity 5f port on the right arm undergoing treatment with anticancer chemotherapy.As extravasation due to catheter injury is suspected, the device is removed and a partial catheter injury is found, approximately 6-7cm form the connection between reservoir and catheter.
 
Additional Manufacturer Narrative
An investigation has been initiated.Currently waiting for the device to be returned for evaluation.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
The dignity port was returned for evaluation with the lock and lumen still attached.A functional test was performed, and the complaint was confirmed.A small leak was noted in the lumen between the 27 and 28 cm marks.Under magnification the lumen appears to have been pinched at the location of the leak.No lot number was provided.Without a lot number a review of the manufacture records is not possible.The device was in use for more than 3 1/2 years with no reported issues.A definitive root cause cannot be determined but is not likely manufacture related.Potential causes for lumen leaks include excessive pressure, i.E flushing/infusion against resistance, and pinch off.The instructions for use (ifu) contain the following warnings, precautions, and statements: do not power inject through a port system that exhibits signs of clavicle-first rib compression or pinch-off as it may result in port system failure.Do not use a syringe smaller than 10ml.Prolonged infusion pressure greater than 25 psi may cause damage to a patient's vessels or viscus.Failure to ensure patency of the catheter prior to power injection studies may result in port system failure.Power injector machine pressure limiting feature may not prevent over pressurization of an occluded catheter.Exceeding the maximum flow rate may result in port system failure and/or catheter tip displacement.Do not exceed a 325-psi pressure limit setting, or the maximum flow rate setting on the power injection machine, if power injecting through the power injectable implantable infusion port device.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
5F DIGNITY CT PORT
Common Device Name
DIGNITY CT PORT
Manufacturer (Section D)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer (Section G)
MEDICAL COMPONENTS, INC.
1499 delp drive
harleysville PA 19438
Manufacturer Contact
lynn winkler
1499 delp drive
harleysville, PA 19438
2152564201
MDR Report Key18536119
Report Number2518902-2024-00006
Device Sequence Number6778927
Product Code LJT
UDI-Device Identifier00884908089639
UDI-Public00884908089639
Combination Product (Y/N)N
Initial Reporter CountryIT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model NumberMICTI50041M
Device Catalogue NumberMICTI50041M
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/18/2024
Supplement Date Received by Manufacturer01/18/2024
Initial Report FDA Received Date01/18/2024
Supplement Report FDA Received Date03/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown